MAUDE Adverse Event Report: INARI MEDICAL, INC. TRIEVER20; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. TRIEVER20; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 21-101
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned to the manufacturer for evaluation.Upon completion of the investigation, a follow-up report will be submitted.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.Additionally, a complaint history review was conducted, and no similar issues have been reported against this lot number.The device labeling includes the following warning statements: "avoid using excessive force to advance or retract the flowtriever catheter or triever20 against resistance.If excessive resistance occurs, retract and remove the device.Excessive force against resistance may result in damage to the device or vessel perforation." the device labeling recommends using a 22 fr introducer sheath while using the flowtriever system.Manufacturer reference: (b)(4).
 
Event or Problem Description
On (b)(6) 2025, a 47-year-old female underwent a deep vein thrombosis (dvt) thrombectomy using inari devices.The patient had a preexisting inferior vena cava (ivc) filter.The patient's clot age was estimated at 100 days.During the thrombectomy, the treiver20 catheter (t20) was advanced without an introducer sheath into the right popliteal vein to target clot in the right femoral vein.While trying to move the catheter within the vessel, the catheter became stuck and would not advance or retract.The catheter then separated, leaving the two halves connected by the inner coil.An attempt was made to remove the catheter using a mustang balloon; however, the attempt was unsuccessful.After two doses of nitroglycerin were administered, the physician was able to remove the catheter in full by twisting it clockwise.There were no injuries to the patient.
 
Additional Manufacturer Narrative
The treiver20 (t20) was returned to the manufacturer and evaluated.Visual inspection confirmed a clear material separation at the material joint (35d-45d), the transition between the high and low durometer materials.To assess the material's integrity, durometer consistency was tested, and ft-ir spectra were obtained to identify any chemical changes potentially caused by over-processing, which could affect mechanical properties.The results showed no significant signs of chemical or mechanical instability.Additionally, thermogravimetric analysis (tga) was conducted to evaluate potential thermal degradation from over-processing.No evidence of degradation was found.Further analysis of the failure site was performed using a scanning electron microscope (sem) to determine whether the fracture exhibited brittle or ductile characteristics.Sem imaging at approximately 1.5 kx magnification revealed a fracture pattern consistent with brittle failure, likely attributed to the geometry of the structure.No signs of micro-ductility were observed.The brittleness of the material at the break in combination with not using an introducer sheath likely caused the failure.Manufacturer reference: (b)(4).

Brand Name
TRIEVER20
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
mazi kiani
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key21380045
Report Number3020347218-2025-00011
Device Sequence Number8462038
Product Code QEW
UDI-Device Identifier00850291007079
UDI-Public(01)00850291007079(17)250727(10)23070090
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K213402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2025
Device Model Number21-101
Device Lot Number23070090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexFemale
Patient Weight50 KG